MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES
Model Number MS9673A
Medical Device Problem Codes Failure to Deliver (2338); Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4) this solicited case reported by a consumer via a patient support program (psp), concerned a 11-years-old male patient of an unknown origin.Medical history was not provided.Concomitant medications included insulin glargine for diabetes mellitus.The patient received insulin lispro (rdna origin) injections (humalog) cartridge via a reusable pen humapen luxura half dose (hd) pen, unknown dose and route for the treatment of diabetes mellitus, beginning on an unknown date.On (b)(6) 2022 while on insulin lispro treatment, he felt stick inside the application pen did not move, and application pen did not deliver the medicine after changing the cartridge.His blood glucose elevated 700s.He already had a high glucose level and could easily fall into a coma (pc number- (b)(4) and lot no-1808g01).The event of blood glucose high was considered as serious by company due to medical significance reason.Now he was receiving only insulin glargine and blood glucose was around 200 when she was last measured.Information regarding corrective treatment, outcome of events and status of insulin lispro treatment was not provided.The patient mother was the operator of humapen luxura hd and her training status was not provided.The model duration and suspect duration of humapen luxura hd was not provided.The action taken with suspect humapen luxura hd was not provided and its return was expected.The reporting consumer did not provide relatedness of events with insulin lispro and humapen luxura hd device.Edit (b)(6) 2022: updated medwatch and european and canadian (eu/ca) fields for expedited device reporting.Added udi number.No new information added.
 
Additional Manufacturer Narrative
If device is returned, evaluation will be performed to determine if a malfunction has occurred.This is an initial report.A follow-up report will be submitted when the final evaluation is completed.
 
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This solicited case reported by a consumer via a patient support program (psp), concerned a 11-years-old male patient of an unknown origin.Medical history was not provided.Concomitant medications included insulin glargine for diabetes mellitus.The patient received insulin lispro (rdna origin) injections (humalog) cartridge via a reusable pen humapen luxura half dose (hd) pen, unknown dose and route for the treatment of diabetes mellitus, beginning on an unknown date.On 10-nov-2022 while on insulin lispro treatment, he felt stick inside the application pen did not move, and application pen did not deliver the medicine after changing the cartridge.His blood glucose elevated 700s.He already had a high glucose level and could easily fall into a coma (pc number- (b)(4) and lot no-1808g01).The event of blood glucose high was considered as serious by company due to medical significance reason.Now he was receiving only insulin glargine and blood glucose was around 200 when she was last measured.Information regarding corrective treatment, outcome of events and status of insulin lispro treatment was not provided.The patients mother was the operator of humapen luxura hd and her training status was not provided.The model duration and suspect duration of humapen luxura hd were not provided.The humapen luxura hd device (lot 1808g01/manufactured in aug2018) was returned to the manufacturer on 17nov2022.The reporting consumer did not provide relatedness of events with insulin lispro and humapen luxura hd device.Edit 30nov2022: updated medwatch and european and canadian (eu/ca) fields for expedited device reporting.Added udi number.No new information added.Update 25jan2023: additional information received on 23jan2023 from the global product complaint database.Entered device specific safety summary (dsss).Updated the medwatch fields/ european and canadian (eu/ca) device information, improper use and storage from no to yes, malfunction from unknown to yes/not cirm, and device return status to returned to manufacturer.Added date of manufacturer and date returned to manufacturer for the device.Corresponding fields and narrative updated accordingly.
 
Additional Manufacturer Narrative
B.5.Narrative field: new, updated, and corrected information is referenced within the update statement in b.5.Please refer to update statement dated 25jan2023 in the b.5.Field.No further follow-up is planned.Evaluation summary the mother of a male patient reported that, when using her son's humapen luxura hd, the "stick inside the application pen did not move, and application pen did not deliver the medicine after changing the cartridge." the patient experienced increased blood glucose.Investigation of the returned device (batch 1808g01, manufactured august 2018) found the foot was detached and had tool marks and/or impact points on the foot.Damage to the foot indicates the foot was likely removed while in the field from an unknown tool or an impact with a hard surface and not during the manufacturing process.Due to the field damage, a functional assessment could not be performed.Malfunction confirmed.The core instruction for use provides adequate care and storage instructions, instructs to not use the device if it appears broken or damaged, to always carry a spare insulin pen in case your pen is lost or damaged, and to contact lilly or a healthcare provider for a replacement pen.The core instructions for use also provides detailed instruction for loading a new cartridge and injection screw position.There is evidence of improper use.The damage sustained by the device is consistent with exposure to excessive force or damage while in the field (not related to the manufacturing process).It is unknown if this use issue is relevant the complaint of "stick" (injection screw) not moving or to the event of increased blood glucose.

Brand Name
HUMAPEN LUXURA HALF-DOSE PEN
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
Manufacturer (Section G)
PHILLIPS-MEDISIZE CORPORATION
medical device manufacturing
415 red cedar street
menomonie WI 54751
Manufacturer Contact
chris davis
lilly corporate center
indianapolis, IN 46285
3174334585
MDR Report Key15894180
Report Number1819470-2022-00094
Device Sequence Number6793700
Product Code FMF
UDI-Device Identifier00300029673019
UDI-Public00300029673019
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K100988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMS9673A
Device Catalogue NumberMS9673
Device Lot Number1808G01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR
Patient SexMale